Alert archive / Idaho / High Wind Watches in 2012
High Wind Watch 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind watch at Feb 20, 2012, 1:00 PM MST. It took effect at Feb 22, 2012, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 1:00 PM MST (20:00 UTC)
- In effect from
- Feb 22, 2012, 8:00 AM MST
- Expired
- Feb 21, 2012, 1:09 PM MST
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS75 KPIH 202000 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 100 PM MST MON FEB 20 2012 ...STRONG AND DAMAGING WINDS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT IN SOUTHEAST IDAHO... .A VERY STRONG COLD FRONT WILL CROSS THE IDAHO UPPER SNAKE PLAIN WEDNESDAY AFTERNOON AND MAY BRING STRONG DAMAGING WINDS TO THE AREA. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING FROM BURLEY TO IDAHO FALLS AND ROBERTS. HIGH WINDS ARE ALSO POSSIBLE IN THE SOUTH CENTRAL HIGHLANDS FROM MAGIC MOUNTAIN SKI AREA OVER TO INTERSTATE 84 FROM BURLEY SOUTH TO JUNIPER. WIND GUSTS OVER EXPOSED HIGHER ELEVATIONS COULD BE AS HIGH AS 70 MPH. DECREASING HIGH WINDS ARE EXPECTED BY MIDNIGHT WEDNESDAY NIGHT. IDZ017-020>022-211300- /O.NEW.KPIH.HW.A.0001.120222T1500Z-120223T0600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY 100 PM MST MON FEB 20 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING IN THE SOUTHEAST IDAHO SNAKE PLAIN... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...WEDNESDAY AFTERNOON THROUGH MIDNIGHT WEDNESDAY NIGHT. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. WIND GUSTS TO 70 MPH ARE POSSIBLE OVER HIGHER EXPOSED ELEVATIONS. * IMPACTS...SNOWMOBILIERS...SKIERS AND HIGH PROFILE VEHICLES MUST BE ALERT TO THE POTENTIAL FOR STRONG AND DAMAGING WINDS WEDNESDAY AFTERNOON AND EVENING. * OTHER IMPACTS...DAMAGE TO TREES AND POWER LINES IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
008 WWUS75 KPIH 211226 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 526 AM MST TUE FEB 21 2012 ...STRONG AND DAMAGING WINDS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT IN SOUTHEAST IDAHO... .A VERY STRONG COLD FRONT WILL CROSS THE IDAHO UPPER SNAKE PLAIN WEDNESDAY AFTERNOON AND MAY BRING STRONG DAMAGING WINDS TO THE AREA. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING FROM BURLEY TO IDAHO FALLS AND ROBERTS. HIGH WINDS ARE ALSO POSSIBLE IN THE SOUTH CENTRAL HIGHLANDS FROM MAGIC MOUNTAIN SKI AREA OVER TO INTERSTATE 84 FROM BURLEY SOUTH TO JUNIPER. WIND GUSTS OVER EXPOSED HIGHER ELEVATIONS COULD BE AS HIGH AS 70 MPH. DECREASING HIGH WINDS ARE EXPECTED BY MIDNIGHT WEDNESDAY NIGHT. IDZ017-020>022-212200- /O.CON.KPIH.HW.A.0001.120222T1500Z-120223T0600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY 526 AM MST TUE FEB 21 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...WEDNESDAY AFTERNOON THROUGH MIDNIGHT WEDNESDAY NIGHT. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. WIND GUSTS TO 70 MPH ARE POSSIBLE OVER HIGHER EXPOSED ELEVATIONS. * IMPACTS...SNOWMOBILIERS...SKIERS AND HIGH PROFILE VEHICLES MUST BE ALERT TO THE POTENTIAL FOR STRONG AND DAMAGING WINDS WEDNESDAY AFTERNOON AND EVENING. * OTHER IMPACTS...DAMAGE TO TREES AND POWER LINES IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
097 WWUS75 KPIH 212009 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 109 PM MST TUE FEB 21 2012 IDZ017-020>022-221030- /O.UPG.KPIH.HW.A.0001.120222T1500Z-120223T0600Z/ /O.NEW.KPIH.HW.W.0001.120222T1500Z-120223T0600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND 109 PM MST TUE FEB 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 11 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE ACROSS THE REGION LATE TONIGHT AND WEDNESDAY MORNING PEAKING WEDNESDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH OVERNIGHT PEAKING AT 40 TO 50 MPH WITH GUSTS GREATER THAN 60 MPH WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...HIGH PROFILE VEHICLES INTENDING TO TRAVEL THROUGH SOUTHEAST IDAHO WILL EXPERIENCE DANGEROUS CROSS WINDS WEDNESDAY AFTERNOON AND EVENING WITH POTENTIAL TRAVEL RESTRICTIONS. * OTHER IMPACTS...DAMAGE TO TREES...POWER LINES AND WIND-PRONE PROPERTY IS POSSIBLE. HOME OWNERS ARE STRONGLY ENCOURAGED TO STORE OR ANCHOR ANY PROPERTY THAT MAY BECOME AIRBORNE DURING THIS WIND EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ024-221030- /O.NEW.KPIH.WI.Y.0002.120222T1800Z-120223T0600Z/ CACHE VALLEY/IDAHO PORTION- INCLUDING THE CITIES OF...PRESTON...DAYTON 109 PM MST TUE FEB 21 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY. * TIMING...WINDS WILL INCREASE ACROSS THE IDAHO PORTION OF THE CACHE VALLEY WEDNESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY EVENING. * WINDS...WIND SPEEDS TO OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED AFTER 11 AM MST WEDNESDAY. * IMPACTS...LOCAL AREAS OF BLOWING AND DRIFTING SNOW ABOVE 6000 FEET IN ELEVATION WILL REDUCE VISIBILITY AND STRONG GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Feb 20, 3:23 AM MST, 9 hours 37 minutes earlier.
Area forecast discussion, Feb 20, 3:23 AM MST, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 323 AM MST MON FEB 20 2012 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. NORTHWEST FLOW IS SETTING UP OVER THE AREA TODAY WITH JUST A SLIGHT CHANCE OF LIGHT SNOW OVER THE UPPER SNAKE HIGHLANDS LATER TODAY. TUESDAY AND WEDNESDAY EXPECT A VERY MOIST NORTHWEST FLOW BRINGING 6 TO 12 INCHES OF SNOW OVER THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS WITH A SNOW LEVEL BETWEEN 6500 AND 7000 FT. ADDITIONALLY...EXPECT STRONG WINDS TO DEVELOP TUESDAY AFTERNOON WITH EVEN STRONGER WINDS ON WEDNESDAY WITH 40 TO 50 KNOTS LIKELY. A WINTER STORM WATCH HAS BEEN ISSUED FOR LATE TONIGHT THROUGH WEDNESDAY NIGHT FOR THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. EXPECT A TRACE TO 2 INCHES OF SNOW ACROSS THE LOWER VALLEYS THROUGH WEDNESDAY. WYATT .LONG TERM...THURSDAY THROUGH MONDAY. LINGERING MOISTURE WILL CONTINUE ACROSS THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. ANY RESIDUAL PRECIPITATION SHOULD COME TO AN END THROUGHOUT THE DAY ON THURSDAY. ADDITIONAL AMOUNTS WILL LIKELY BE LIGHT ON THURSDAY. AN UPPER TROUGH IS EXPECTED TO ARRIVE SOMETIME OVER THE WEEKEND. THE MODELS ARE HAVING A LOT OF TROUBLE PINNING DOWN THE TIMING AND STRENGTH OF THIS SYSTEM. THERE IS VIRTUALLY NO RUN TO RUN OR MODEL TO MODEL CONTINUITY FOR THIS TIME PERIOD. HAVE ONLY MADE MINOR CHANGES TO THE FORECAST. VALLE && .AVIATION...EXPECT DETERIORATING CONDITIONS THIS AFTERNOON AS THE NEXT STORM SYSTEM ARRIVES FROM THE NORTHWEST. BY THIS EVENING...EXPECT PRECIPITATION TO MOVE INTO THE REGION. LOWER CEILINGS AND BRISK CONDITIONS WILL ACCOMPANY THE CHANGE IN WEATHER. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT IDZ018-019-023-025-031. &&
Hazardous weather outlook, Feb 20, 4:49 AM MST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 449 AM MST MON FEB 20 2012 IDZ017>025-031-032-211200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 449 AM MST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT PATCHY FOG FOR CACHE VALLEY AND BEAR LAKE EARLY THIS MORNING. ADDITIONALLY...LIGHT SNOW IS EXPECTED OVER THE UPPER SNAKE HIGHLANDS AND CENTRAL MOUNTAINS LATER THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG SYSTEM WILL MOVE THROUGH THE AREA STARTING EARLY TUESDAY BRINGING 6 TO 12 INCHES OF SNOW ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS ABOVE 6500 FT THROUGH THURSDAY. EXPECT 1 TO 4 INCHES ABOVE 6500 FT FOR THE SOUTHERN HIGHLANDS AND THE EASTERN CENTRAL MOUNTAINS. EXPECT STRONG WINDS ACROSS THE AREA TUESDAY AFTERNOON AND EVEN STRONGER WINDS WITH GUSTS 40 TO 50 MPH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 1:32 PM MST | Winter Storm Warning | PIH | 63 hr |
Nearby
High Wind Watches in Idaho, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.